Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 3, 2014, 4:05 PM EDT for Allegany County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 3, 2014, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WWUS81 KBUF 032005
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT THU JUL 3 2014
NYZ020-021-032100-
ALLEGANY NY-CATTARAUGUS NY-
405 PM EDT THU JUL 3 2014
...AN AREA OF STRONG THUNDERSTORMS MOVING ALONG THE PENNSYLVANIA AND NEW YORK
BOARDER MOVING INTO ALLEGANY COUNTY...
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
UP TO 40 MPH...AND HEAVY RAIN. THIS AREA OF STORMS WAS LOCATED 6
MILES SOUTH OF WEST MILLS...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
WELLSVILLE...
BOLIVAR...
RICHBURG...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4200 7844 4206 7843 4247 7803 4247 7772
4199 7775
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:27 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 3, 3:27 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EDT THU JUL 3 2014 .SYNOPSIS... A SLOW MOVING FRONTAL SYSTEM WILL FINALLY MOVE INTO NEW ENGLAND FRIDAY WHILE HIGH PRESSURE BUILDS ACROSS THE LOWER GREAT LAKES REGION. THIS WILL PROVIDE THE AREA WITH YET ANOTHER FINE WEEKEND WITH DRY WEATHER AND ABUNDANT SUNSHINE. && .NEAR TERM /THROUGH FRIDAY/... A SLOW MOVING UPPER LEVEL TROUGH OVER THE EASTERN US WILL CRAWL EASTWARD OVER THE NEXT DAY WITH WEAK COLD ADVECTION ALOFT GENERALLY REMAINING NORTH OF LAKE ONTARIO. AT THE SURFACE...ONE OF SEVERAL SLOW MOVING SURFACE BOUNDARIES OVER THE PAST SEVERAL DAYS HAS MOVED A LITTLE EAST INTO CENTRAL NY...WITH A FEW MORE STILL UPSTREAM. ONE BOUNDARY WAS CLEARLY VISIBLE IN SATELLITE DATA AROUND 17Z IN SOUTHERN ONTARIO WITH A WELL DEFINED WIND SHIFT...BUT IS HARDER TO FIND NOW. REGARDLESS...THE TREND OF SLIGHTLY COOLER AIR AND LOWER DEWPOINTS CONTINUE TO FILTER IN WITH EACH SUCCESSIVE WEAK BOUNDARY. FOR THE REMAINDER OF THE AFTERNOON...THE MAIN SURFACE BOUNDARY TOGETHER WITH ABUNDANT MOISTURE AND LIFT PARALLEL TO THE BOUNDARY ARE COMING TOGETHER TO PRODUCE RAIN AND SOME THUNDERSTORMS OVER CENTRAL NY...WITH HIGHER INSTABILITY LEADING TO SEVERE WEATHER ACROSS CENTRAL/EASTERN PA AND S CENTRAL NY. THIS MAY EVENTUALLY TRANSITION TO A HEAVY RAIN EVENT...BUT THE WORST SHOULD GENERALLY REMAIN EAST OF THE GENESEE VALLEY/FINGER LAKES REGION. FURTHER UPSTREAM...A THIN BROKEN LINE OF CONVECTION CAN BE FOUND UNDER THE MAIN JET FROM WESTERN PA/NY INTO SOUTHERN ONTARIO. THE NORTHERN SECTION IS LOW TOPPED WITHOUT MUCH DEVELOPMENT RIGHT NOW...WITH A LITTLE MORE INSTABILITY WITH THE LINE APPROACHING THE PA/NY BORDER ALONG THE SOUTHERN TIER. LATER THIS EVENING...THE ABOVE MENTIONED SOUTHERN ONTARIO BOUNDARY WILL WORK ITS WAY ACROSS THE NIAGARA FRONTIER. SOME OF THE MODELS DEVELOP SOME CONVECTION WITH/BEHIND THIS FEATURE...BUT CONFIDENCE IS RATHER LOW. UNFORTUNATELY THE TIMING COINCIDES ROUGHLY WITH ANY 3RD OF JULY FIREWORKS IN THE BUF METRO AREA. SATELLITE TRENDS DO NOT CURRENTLY SUPPORT CONVECTIVE DEVELOPMENT...AND WITH THE SURFACE FEATURE RACING OUT AHEAD OF MINIMAL UPPER LEVEL SUPPORT...THINK THAT THE MODELS ARE OVERDONE. FOR THE KROC AREA...CONFIDENCE IS HIGHER FOR DRY WEATHER THIS EVENING. FURTHER EAST...SEVERAL LINES OF CONVECTION WILL CONTINUE TO MOVE OFF TO THE EAST THROUGH ABOUT MIDNIGHT...WITH THE GREATEST CHANCE FOR STEADY RAIN OVER THE EASTERN LAKE ONTARIO REGION...FOLLOWED BY ABUNDANT LOW CLOUDS TOWARD DAYBREAK. ON FRIDAY...NORTHWEST FLOW AND ABUNDANT LOW LEVEL MOISTURE WILL CAUSE THE DAY TO START OFF WITH LOW CLOUDS OVER MUCH OF WESTERN NY...WITH CLEARING OVER LAKE ERIE AND WESTERN LAKE ONTARIO FIRST...FOLLOWED BY THE NIAGARA FRONTIER AND SOUTHERN LAKE ONTARIO SHORELINE BY OR IN THE AFTERNOON. THE NORTH COUNTRY MAY ALSO CLEAR OUT...ALTHOUGH CONFIDENCE IS A LITTLE LOWER THERE DUE THE PRESENCE OF THE WEAK COLD POOL ALOFT APPROACHING IN THE AFTERNOON. THERE MAY BE A STRAY SHOWER THERE LATE...WHILE THE REST OF WESTERN NY STAYS DRY. DEWPOINTS WILL BE DROPPING THROUGHOUT THE NEXT DAY OR SO...WITH COMFORTABLE SETTING THE STAGE FOR YET ANOTHER NEARLY IDEAL WEEKEND. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THE FIRST 36 HOURS OF THIS PERIOD WILL BE QUIET AND DRY AS SPRAWLING HIGH PRESSURE OVER THE OHIO VALLEY SLOWLY DRIFTS EASTWARD TO THE MID ATLANTIC STATES. PLENTY OF DRY AIR AND SUBSIDENCE ASSOCIATED WITH THE BUILDING RIDGE WILL HELP TO SCOUR OUT ANY LEFTOVER PARTIAL CLOUD COVER FRIDAY NIGHT...WITH MOSTLY SUNNY/MAINLY CLEAR SKIES THEN FOLLOWING FOR SATURDAY AND SATURDAY NIGHT. OTHERWISE...EXPECT COMFORTABLE TEMPERATURES AND HUMIDITY LEVELS. 850 MB TEMPS OF AROUND +11C WILL SUPPORT WIDESPREAD HIGHS IN THE MID TO UPPER 70S ON SATURDAY...WHILE NIGHTTIME LOWS RANGING FROM THE MID 40S TO MID 50S FRIDAY NIGHT WILL MODERATE SOME 5 DEGREES OR SO FOR SATURDAY NIGHT. AS IS TYPICALLY THE CASE...THE COOLEST READINGS BOTH NIGHTS WILL BE FOUND ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY. ON SUNDAY...THE AXIS OF THE SURFACE RIDGE WILL SLIDE OUT INTO THE WESTERN ATLANTIC...WHILE A LOW AMPLITUDE UPPER LEVEL TROUGH AND ATTENDANT SURFACE REFLECTION DIGS ACROSS THE UPPER GREAT LAKES. THE ENSUING WARM AIR ADVECTION PATTERN/DEVELOPING RETURN FLOW ACROSS OUR AREA WILL HELP BOOST 850 MB TEMPS BACK UP TO +13C/+14C...WHICH SHOULD ALLOW DAYTIME HIGHS TO RETURN TO NEAR NORMAL LEVELS IN THE UPPER 70S TO LOWER 80S...THOUGH HUMIDITY LEVELS WILL REMAIN COMFORTABLE WITH DEWPOINTS REMAINING CONFINED TO THE MID AND UPPER 50S. AFTER A MOSTLY SUNNY START TO THE DAY...THE DEVELOPING WARM AIR ADVECTION REGIME WILL ALSO HELP TO SPREAD SOME MID AND HIGH CLOUDS INTO THE AREA DURING THE LATE MORNING AND AFTERNOON HOURS...WHICH WILL RESULT IN SKIES TRENDING MORE PARTLY SUNNY WITH TIME. WHILE SOME OF THE 12Z GUIDANCE /MOST NOTABLY THE GFS...AND TO A LESSER EXTENT THE NAM/ REMAINS MORE AGGRESSIVE AT DEVELOPING SOME SCATTERED CONVECTION INTO THE AREA LATE IN THE DAY...AT THIS POINT THESE SOLUTIONS STILL APPEAR TO BE OVERDONE AND HAVE THEREFORE BEEN DISREGARDED IN FAVOR OF THE CONSISTENTLY DRIER AND MORE REASONABLE- LOOKING ECMWF AND GEM GLOBAL. THUS...SUNDAY IS STILL EXPECTED TO BE A DRY DAY AT THIS PARTICULAR JUNCTURE. SUNDAY NIGHT...THE SHORT TERM PERIOD WILL COME TO A CLOSE WITH THE AFOREMENTIONED UPPER TROUGH/SURFACE WAVE PRESSING A BIT FURTHER SOUTHEASTWARD INTO THE CENTRAL GREAT LAKES AND NEARBY SOUTHERN ONTARIO. IN ADVANCE OF THIS SYSTEM...WARM AIR ADVECTION WILL CONTINUE TO ADVECT AN INCREASINGLY WARM AND MOIST AIRMASS INTO OUR REGION THROUGH THE NIGHT...WITH THE ENCROACHING TROUGH EVENTUALLY PROVIDING ENOUGH LARGE-SCALE LIFT TO WARRANT SOME LOWER-END CHANCES OF SHOWERS AND THUNDERSTORMS OVERNIGHT. UNDER THIS REGIME AND WITH A DECENT SOUTHWESTERLY LOW LEVEL FLOW IN PLACE...NIGHTTIME LOWS WILL RUN A SOLID 10 DEGREES OR SO WARMER THAN THOSE OF THE PREVIOUS NIGHT...WITH READINGS RANGING FROM THE LOWER 60S ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY...TO NEAR 70 ALONG THE LAKE ERIE SHORE AND PORTIONS OF THE NIAGARA FRONTIER. && .LONG TERM /MONDAY THROUGH THURSDAY/... IN THE EXTENDED PORTION OF THE FORECAST...THE MEDIUM RANGE GUIDANCE HAS BEEN SLOWLY BUT STEADILY COMING INTO BETTER AGREEMENT FOR THE MONDAY-MONDAY NIGHT PERIOD. DURING THIS TIME FRAME...THE 12Z GFS... ECMWF...AND GEM GLOBAL ALL FURTHER DIG UPPER-LEVEL TROUGHING ACROSS THE LOWER GREAT LAKES AND NORTHEAST...WITH ITS ASSOCIATED SURFACE REFLECTION SLIDING FROM SOUTHERN ONTARIO/QUEBEC TO THE CANADIAN MARITIMES AND GRADUALLY PUSHING ITS TRAILING COLD FRONT ACROSS OUR AREA MONDAY AFTERNOON AND EVENING. GIVEN THIS DEVELOPING CONSENSUS AND SUGGESTIONS OF PLENTIFUL MOISTURE /PWATS OF 1.5 TO 2 INCHES/... GOOD FORCING...AND MODEST INSTABILITY POOLING ALONG AND AHEAD OF THE FRONT...HAVE BUMPED POPS FOR MONDAY AFTERNOON AND EVENING UP TO THE LOW LIKELY RANGE. DEPENDING UPON THE EXACT TIMING OF THE FRONT AND WHETHER ENOUGH INSTABILITY CAN ULTIMATELY BE REALIZED...THERE COULD ALSO BE A RISK FOR STRONG TO SEVERE STORMS MONDAY AFTERNOON AND EVENING SEEING THAT THE GFS AND ECMWF BOTH DEPICT A DEEP LAYER OF 35-50 KT NEAR-UNIDIRECTIONAL WEST-SOUTHWEST FLOW BETWEEN 850 AND 500 MB. WHILE THIS POTENTIAL IS STILL MUCH TOO UNCERTAIN TO BE WORTH MENTIONING IN THE HWO AT THIS PARTICULAR JUNCTURE...THIS TIME FRAME WILL CERTAINLY NEED TO BE WATCHED CLOSELY OVER THE NEXT FEW DAYS. FOLLOWING THE PASSAGE OF THIS FRONT...THE GUIDANCE REMAINS IN GOOD AGREEMENT ON BROAD UPPER-LEVEL TROUGHING LINGERING ACROSS THE GREAT LAKES AND NORTHEAST THROUGH THE BALANCE OF THE PERIOD...THOUGH IT ALSO CONTINUES TO SHOW CONSIDERABLE VARIANCE ON THE TIMING AND POSITIONING OF ANY EMBEDDED SHORTWAVE FEATURES AND THEIR ASSOCIATED SURFACE REFLECTIONS...WHICH IS TYPICALLY THE CASE THIS FAR IN ADVANCE. WITH THIS MAKING THE PLACING/TIMING ANY ATTENDANT ROUNDS OF CONVECTION NEXT TO IMPOSSIBLE...FEEL THAT A RETURN TO LOW BROADBRUSH CHANCES OF SHOWERS/THUNDERSTORMS IS THE BEST COURSE OF ACTION FOR THE TUESDAY-THURSDAY TIME FRAME...EVEN THOUGH THERE WILL ALMOST CERTAINLY BE PLENTY OF RAINFREE PERIODS DURING THIS THREE-DAY WINDOW. WITH RESPECT TO TEMPS AND HUMIDITY LEVELS...EXPECT GENERALLY WARMER AND MORE HUMID-THAN-AVERAGE CONDITIONS IN ADVANCE OF THE COLD FRONT ON MONDAY...WITH THE PERSISTENT UPPER-LEVEL TROUGH THEN LIKELY SPELLING A RETURN TO NEAR NORMAL TEMPS AND MODERATE HUMIDITY LEVELS FOR THE BALANCE OF THE PERIOD. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SEVERAL WEAK FRONTAL BOUNDARIES WILL CONTINUE EASTWARD ACROSS THROUGH THIS EVENING...WITH GENERALLY THIN LINES OF CONVECTION AND BRIEF MVFR WITH GENERALLY VFR CONDITIONS OTHERWISE. CIGS WILL LOWER LATER TONIGHT AS NORTHWEST UPSLOPE FLOW TAKES HOLD. SOME IFR CONDITIONS WILL BE FOUND IN THE HIGHER TERRAIN WITH PATCHY OR AREAS OF FOG AND/OR LOW CLOUDS. CONDITIONS WILL IMPROVE NEAR THE LAKES FIRST ON FRIDAY...WITH EVENTUAL CLEARING OVER ALL REGIONS BEYOND 18Z. OUTLOOK... SATURDAY AND SUNDAY...VFR. MONDAY AND TUESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... SEVERAL WEAK FRONTAL BOUNDARIES WILL CONTINUE EASTWARD ACROSS THE LOWER GREAT LAKES THROUGH TONIGHT...WITH EVENTUAL NORTHWEST FLOW TAKING HOLD INTO FRIDAY. CLOUDS WILL CLEAR OUT FRIDAY MORNING WITH SOME BORDERLINE SCA CONDITIONS ALONG THE WESTERN LAKE ONTARIO REGION...AND CHOPPY CONDITIONS OVER LAKE ERIE. HIGH PRESSURE WILL PROVIDE LIGHT/VARIABLE WINDS FOR SATURDAY...WITH SOME SLIGHTLY HIGHER SOUTHWESTERLY WINDS ON SUNDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...ZAFF SHORT TERM...JJR LONG TERM...JJR AVIATION...ZAFF MARINE...ZAFF
Hazardous weather outlook, Jul 3, 5:05 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT THU JUL 3 2014 NYZ001>003-010>012-019-020-085-040915- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 505 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-040915- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 505 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STALLED FRONTAL BOUNDARY OVER THE GENESEE VALLEY AND FINGER LAKES TODAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THESE SHOWERS AND THUNDERSTORMS THAT MAY RESULT IN LOCALIZED FLOODING OF LOW LYING POORLY DRAINED AREAS AND RISES ON SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 3, 3:54 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EDT THU JUL 3 2014 NYZ008-032030- LEWIS NY- 354 PM EDT THU JUL 3 2014 ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS LEWIS COUNTY... * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LOWVILLE TO 21 MILES SOUTHEAST OF LOWVILLE...AND MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... INDIAN RIVER... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS LINE OF STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4345 7545 4390 7564 4411 7517 4362 7510 REYNOLDS
Special weather statement, Jul 3, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT THU JUL 3 2014
NYZ020-021-032100-
ALLEGANY NY-CATTARAUGUS NY-
405 PM EDT THU JUL 3 2014
...AN AREA OF STRONG THUNDERSTORMS MOVING ALONG THE PENNSYLVANIA AND NEW YORK
BOARDER MOVING INTO ALLEGANY COUNTY...
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
UP TO 40 MPH...AND HEAVY RAIN. THIS AREA OF STORMS WAS LOCATED 6
MILES SOUTH OF WEST MILLS...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
WELLSVILLE...
BOLIVAR...
RICHBURG...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4200 7844 4206 7843 4247 7803 4247 7772
4199 7775
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:54 PM EDT | Special Weather Statement | BUF | Lewis | 36 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.